News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Concerned about Elevated Liver Enzymes


 celestes_mom - Thu Apr 22, 2004 2:24 pm

[/b]I am a 28 yr old mother, I never drink, I do smoke, I am a type 2 diabetic, my liver enzymes where 187, I had my Gal Bladder removed in Feb, in April my liver enzymes are 69, my dr says it should be between 1-31. I have been tested for hepatitis and do not have it. What else can it be? Do I need to see a specialist? Should I worry?
 Dr. Yasser Mokhtar - Thu Apr 22, 2004 4:44 pm

User avatar Dear Celestes_mom,

Elevated liver enzymes can be related to many causes. In diabetics, it may be an indication for a condition called fatty liver where the fat deposits in the liver.

Yet, the commonest cause of elevated liver enzymes is usually medications. Amaryl and other oral hypoglycemic medications can cause that.

At this point, i think the best way of action, is to follow your liver enzymes on regular basis, may be every 4-6 months to see the trend and may be check an ultrasound of the liver as a base line, you can discuss this with your doctor and see what he thinks. Also, try to minimize your intake of other medications that would affect your liver enzymes such as tylenol.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 bostonsteve - Sun Feb 27, 2005 2:47 pm

I just found that my liver enzymes were elevated, probably as a result of taking colchicine for dupuytrens disease in an off label use (which has helped by the way stop its progression). The baseline was normal a few months before I started taking colchicine .6mg twice a day and 2g of Acetyl-l-carnitine daily. Now it is 60 and 80 for the two tests, above the high end of the normal range but not twice the high end.

My dilema is this...the colchicine or ALC is helping me maintain use of my hands and feet comfortably. But am I destroying my liver in the process? My primary care doc says 2-3x is "acceptable" levels of elevated liver enzymes. What does this mean? I have read that it is common for colchicine to cause elevated liver enzymes. Does that mean the levels don't mean damage is being done?

Do you think lowering the dose will help? I see it says you need to drink 3 quarts of water daily with it which I haven't - could that help? What will happen to me if I stay on the drug and have elevated enzymes like this?

Thanks... :?:
 bookworm1968 - Thu Apr 14, 2005 2:25 pm

my liver enzymes are 99 and 127 i need to know what is causing this my took the level again today will find in a few days what the new level is will post a gain in a few days

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here